Korean J Asthma Allergy Clin Immunol.  2007 Dec;27(4):283-286.

A Case of Stevens-Johnson Syndrome Induced by Gabapentin

Abstract

Stevens-Johnson syndrome (SJS) is a severe, diffuse mucocutaneous eruption causing erythematous or purpuric macules, blisters, target lesions. Other manifestations include fever and mucosal lesions (stomatitis, conjunctivitis, or urethral inflammation) accompanied by at least one other visceral organ, such as hepatic, renal or gastrointestinal involvement. SJS is essentially a drug-induced disease and common causative agents include antibacterial sulfonamides, anticonvulsant agents, nonsteroidal anti-inflammatory drugs and allopurinol. Gabapentin is usually considered to be a safe agent for patients with a previous history of drug allergies and there are rare cases of SJS induced by gabapentin. We experienced a 68-year-old woman who developed whole body mucosal erosions with widespread erythematous maculopapular skin rashes after ingestion of gabapentin. After discontinuation of gabapentin and use of systemic steroids, symptoms, signs and laboratory findings gradually improved. We report a case of SJS diagnosed by characteristic clinical findings with a brief review of the literature.

Full Text Links
  • KJAACI
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr